MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140512
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).[conclusion]: the healthcare professional reported that the 5mm x 12cm micrusframe 14 coil (mfr140512 / l14999) was the first coil used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 5mm x 12cm micrusframe 14 coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l14999) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil positioning difficulty and poor conformability of the coil are known potential complications associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and/or conforms when it gets delivered to the target site.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.In addition, issues such as positioning difficulty and conformability of the coil in the target lesion are procedurally dependent.The product analysis lab cannot replicate the environment that is similar to the surgical field and that of the patient¿s anatomy to perform the evaluation to determine the potential causes of the reported malfunction.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning issue and poor coil conformability.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 5mm x 12cm micrusframe 14 coil (mfr140512 / l14999) was the first coil used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 5mm x 12cm micrusframe 14 coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.

Brand Name
MICRUSFRAME14 5MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10006293
Report Number3008114965-2020-00103
Device Sequence Number2785168
Product Code KRD
UDI-Device Identifier10886704077992
UDI-Public10886704077992
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberMFR140512
Device Catalogue NumberMFR140512
Device Lot NumberL14999
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2020
Initial Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1